Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 25, NWS Lake Charles, LA

May 27, 2015Newton County, Tyler County, Texas

NWS Lake Charles, LA issued this flash flood warning at May 27, 2015, 6:04 AM CDT for Newton County, Tyler County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2015, 6:04 AM CDT (11:04 UTC)
Expired
May 27, 2015, 9:00 AM CDT
In force
3 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Newton County, TX, Tyler County, TX

The radar

The Lake Charles radar (KLCH), 114 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 7:00 AM CDTFLASH FLOOD2 S Colmesneil, TXFLOODING ALONG WOLF CREEK CAUSED WATER TO GET INTO A CAMP A FEW FEET DEEP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 56 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2015-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1199 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2015-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1199 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1356 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

249 
WGUS54 KLCH 271104
FFWLCH
TXC351-457-271400-
/O.NEW.KLCH.FF.W.0025.150527T1104Z-150527T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
604 AM CDT WED MAY 27 2015

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  TYLER COUNTY IN SOUTHEASTERN TEXAS...
  SOUTHWESTERN NEWTON COUNTY IN SOUTHEASTERN TEXAS...

* UNTIL 900 AM CDT
    
* AT 604 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WOODVILLE...COLMESNEIL...CHESTER...WARREN...FRED...ROCKLAND...TOWN
  BLUFF...SPURGER...IVANHOE AND HILLISTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 3106 9456 3103 9444 3100 9445 3104 9430
      3101 9424 3080 9418 3077 9413 3068 9413
      3069 9409 3066 9409 3065 9406 3055 9408
      3045 9388 3036 9386 3035 9386 3035 9390
      3045 9389 3053 9407 3053 9454 3101 9466

$$

LANDRENEAU
1 follow-up statement
630 
WGUS74 KLCH 271109
FFSLCH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
609 AM CDT WED MAY 27 2015

TXC351-271118-
/O.CAN.KLCH.FF.W.0025.000000T0000Z-150527T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEWTON TX-
609 AM CDT WED MAY 27 2015

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN NEWTON COUNTY IS
CANCELLED...

LAT...LON 3106 9456 3103 9444 3100 9445 3104 9430
      3101 9424 3080 9418 3077 9413 3068 9413
      3069 9409 3066 9409 3065 9406 3055 9408
      3053 9407 3053 9454 3101 9466

$$

TXC457-271400-
/O.CON.KLCH.FF.W.0025.000000T0000Z-150527T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TYLER TX-
609 AM CDT WED MAY 27 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
TYLER COUNTY...

AT 608 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY
FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WOODVILLE...COLMESNEIL...CHESTER...WARREN...FRED...ROCKLAND...TOWN
BLUFF...SPURGER...IVANHOE AND HILLISTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 3106 9456 3103 9444 3100 9445 3104 9430
      3101 9424 3080 9418 3077 9413 3068 9413
      3069 9409 3066 9409 3065 9406 3055 9408
      3053 9407 3053 9454 3101 9466

$$

LANDRENEAU

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:30 AM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, May 27, 3:30 AM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
330 AM CDT WED MAY 27 2015

.DISCUSSION...
WX MAP SHOWS SURFACE HIGH PRESSURE RIDGING WESTWARD ACROSS THE
WESTERN GULF...KEEPING A SE FLOW. ALOFT...THE NEXT PERTUBATION HAS
PRODUCED YET ANOTHER MCS ACROSS NE TX...MOVING SE AT 15-20 MPH...WITH
THE EASTERN EDGE ENTERING NW LA THIS MORNING. THE CLOUD TOPS HAVE
WARMED A BIT THE LAST COUPLE OF HOURS...THE LINE HAS SHOW A
SLIGHT INCREASE IN ORGANIZATION...AND WILL LIKELY BE ENTERING
NORTHERN PORTIONS OF TYLER/JASPER/NEWTON COUNTIES BY 5-6 AM...AND
POSSIBLY ACROSS TOLEDO BEND INTO W LA BY 8 AM. OTHER THAN THE
HRRR...NONE OF THE GUIDANCE REALLY SHOWS THIS FEATURE MUCH AT ALL
LET ALONE IN THE CORRECT PLACE. THE LATEST HRRR STILL TOO FAR
NORTH...KEEPING THE PRECIP JUST NORTH. SO...HAD TO MANUALLY CREATE
QPF/POP GRIDS THIS MORNING TO SHOW REALITY...AND INCREASED POPS
ACROSS INLAND SE TX/C LA.

FOR THE REMAINDER OF THE DAY...THE MAIN MCS LIKELY TO WEAKEN BY
LATE MORNING...BUT THE BOUNDARY IT LEAVES BEHIND ACROSS INLAND SE
TX/C LA WILL BE THE ADDITIONAL FOCUS THIS AFTERNOON FOR TSRA
DEVELOPMENT. THUS...WENT 40-50% ACROSS THIS REGION AFTERNOON.

THIS EVENING AND OVERNIGHT...CONVECTION WILL DIMINISH AFTER THE LOSS
OF DAYTIME HEATING. FOR THU INTO THE WEEKEND...EXPECT THE GENERAL
WEAKNESS ALOFT...ALONG WITH AMPLE MOISTURE AND INSTABILITY...TO
KEEP 30-50% COVERAGE OF SHRA/TSRA MAINLY IN THE AFTERNOON INTO
EARLY EVENING. HOWEVER...ANY MCS THAT MAY DEVELOP DURING THIS PERIOD
IS SUBJECT TO AFFECT THE REGION DURING THE OVERNIGHT HOURS AS
WELL. DON'T REALLY SEE A SIGNIFICANT CHANGE TO THIS WEATHER
PATTERN OVER THE NEXT WEEK.

DML

&&

.MARINE...
SURFACE HIGH PRESSURE RIDGING WESTWARD ACROSS THE WESTERN GULF
WILL CONTINUE TO MAINTAIN A LIGHT TO MODERATE ONSHORE FLOW
THROUGH THE WEEK INTO THE WEEKEND. PERIODIC UPPER AIR DISTURBANCES
MIXED WITH SUFFICIENT MOISTURE AND LIFT WILL KEEP A GOOD CHANCE OF
SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD.

DML

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  88  70  86  70 /  50  30  50  20
LCH  87  73  85  73 /  40  20  40  20
LFT  87  71  86  71 /  50  20  50  20
BPT  86  74  85  74 /  30  20  40  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

PUBLIC...08
Hazardous weather outlook, May 27, 3:40 AM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
340 AM CDT WED MAY 27 2015

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-281100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
340 AM CDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS
AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A MESOSCALE CONVECTIVE COMPLEX OF THUNDERSTORMS OVER NORTHEAST
TEXAS AND NORTHWEST LOUISIANA WILL AFFECT AREAS OF INLAND
SOUTHEAST TEXAS AND CENTRAL LOUISIANA BY DAYBREAK INTO THE LATE
MORNING HOURS BEFORE WEAKENING. THE REMAINING OUTFLOW BOUNDARY
WILL LIKELY TRIGGER A HEALTHY COVERAGE OF SHOWERS AND THUNDERSTORMS
THIS AFTERNOON...INCREASING FROM I-10 NORTHWARD. SOME OF THESE
THUNDERSTORMS COULD BECOME SEVERE WITH STRONG GUSTY WINDS AND HAIL
BEING THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ABOVE NORMAL SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE INTO
EARLY NEXT WEEK...MAINLY DURING THE AFTERNOON AND EARLY EVENING. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 27, 4:02 AM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
402 AM CDT WED MAY 27 2015

TXZ180-201-215-259>262-270930-
SOUTHERN NEWTON-SOUTHERN JASPER-NORTHERN JASPER-JEFFERSON-NORTHERN
NEWTON-HARDIN-TYLER-
402 AM CDT WED MAY 27 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
JEFFERSON...HARDIN...TYLER...JASPER AND WESTERN NEWTON COUNTIES...

AT 401 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF CONVERSE TO NEAR ROCKLAND TO NEAR
LAKE LIVINGSTON STATE PARK...AND MOVING SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BEAUMONT...LUMBERTON...JASPER...SILSBEE...WOODVILLE...NEWTON...
KIRBYVILLE...KOUNTZE...SOUR LAKE...COLMESNEIL...CHESTER...FRED...
SARATOGA...EVADALE...CALL...WARREN...WILDWOOD...THICKET...EBENEZER
AND BUNA.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3048 9473 3049 9454 3101 9465 3106 9456
      3103 9447 3115 9394 3117 9369 3026 9378
      3025 9412 3017 9412 3019 9420 3011 9436
      3011 9459
TIME...MOT...LOC 0901Z 336DEG 34KT 3173 9381 3102 9434 3062 9503

K. KUYPER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:59 PM CDTRiver Flood WarningLCHHardin4 days
May 27, 4:02 AM CDTSpecial Weather StatementLCHHardin, Jasper, Newton, Tyler28 min
May 27, 4:10 AM CDTSevere Thunderstorm WarningLCHJasper, Tyler65 min
May 27, 4:53 AM CDTSevere Thunderstorm WarningLCHHardin, Jasper, Newton, Tyler67 min
May 27, 4:54 AM CDTAreal Flood WarningLCHHardin, Jasper, Newton, Tyler3 hr
May 27, 5:30 AM CDTSevere Thunderstorm WarningLCHHardin, Jasper, Jefferson, Newton, Orange75 min
May 27, 6:16 AM CDTAreal Flood AdvisoryLCHJefferson, Newton, Orange3 hr
May 27, 6:38 AM CDTSevere Thunderstorm WarningLCHJefferson, Orange82 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.